Alert archive / New Jersey / Coastal Flood Statements in 2017
Coastal Flood Statement 28, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Oct 12, 2017, 4:00 AM EDT for Essex County, Union County, New Jersey; Richmond County, New York. It took effect at Oct 12, 2017, 1:00 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2017, 4:00 AM EDT (08:00 UTC)
- In effect from
- Oct 12, 2017, 1:00 PM EDT
- Expired
- Oct 12, 2017, 4:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
Counties Essex County, NJ, Union County, NJ, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 82 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
300
WHUS41 KOKX 120800
CFWOKX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
400 AM EDT THU OCT 12 2017
...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE THIS AFTERNOON...
NYZ075-178-179-122000-
/O.NEW.KOKX.CF.Y.0023.171012T1700Z-171012T2000Z/
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
400 AM EDT THU OCT 12 2017
...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 PM TO 4 PM EDT THIS
AFTERNOON...
THE NATIONAL WEATHER SERVICE IN NEW YORK NY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 4 PM EDT THIS
AFTERNOON.
* LOCATIONS...COASTLINES ALONG THE SOUTHERN BACK BAYS OF WESTERN
LONG ISLAND AND THE ATLANTIC OCEAN BEACHFRONT.
* TIDAL DEPARTURE...1 1/2 TO 2 FEET ABOVE ASTRONOMICAL TIDES.
* TIMING...AROUND THE TIMES OF HIGH TIDE.
* COASTAL FLOOD IMPACTS...THERE IS A LOW THREAT OF PROPERTY DAMAGE.
SHALLOW FLOODING IS EXPECTED IN THE MOST VULNERABLE LOCATIONS
NEAR THE WATERFRONT AND SHORELINE. EXPECT AROUND 1 TO 2
FEET OF INUNDATION ABOVE GROUND LEVEL IN LOW LYING, VULNERABLE
AREAS. SOME ROADS AND LOW LYING PROPERTY INCLUDING PARKING
LOTS, PARKS, LAWNS AND HOMES/BUSINESSES WITH BASEMENTS NEAR
THE WATERFRONT WILL EXPERIENCE SHALLOW FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
THE BATTERY NYC
MLLW CATEGORIES - MINOR 7.2 FT, MODERATE 8.5 FT, MAJOR 9.6 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 3.5 FT, MAJOR 4.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/02 PM 6.6/ 7.1 1.6/ 2.0 1.4/ 1.9 1 NONE
13/03 AM 5.2/ 5.7 0.2/ 0.7 0.6/ 1.1 1 NONE
13/04 PM 5.5/ 6.0 0.5/ 1.0 0.4/ 0.9 1 NONE
JAMAICA BAY NY
MLLW CATEGORIES - MINOR 7.5 FT, MODERATE 8.2 FT, MAJOR 9.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.3 FT, MAJOR 3.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/03 PM 7.2/ 7.7 1.3/ 1.8 0.9/ 1.4 2 NONE
13/03 AM 6.1/ 6.6 0.2/ 0.7 0.6/ 1.1 1 NONE
13/04 PM 6.6/ 7.1 0.7/ 1.1 0.5/ 1.0 1 NONE
ROCKAWAY INLET NY
MLLW CATEGORIES - MINOR 7.3 FT, MODERATE 8.3 FT, MAJOR 9.3 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.8 FT, MAJOR 3.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/02 PM 6.9/ 7.4 1.3/ 1.8 1.2/ 1.7 3 NONE
13/03 AM 5.5/ 6.0 -0.2/ 0.3 0.5/ 1.0 3 NONE
13/03 PM 6.0/ 6.5 0.4/ 0.9 0.4/ 0.9 2-3 NONE
FREEPORT NY
MLLW CATEGORIES - MINOR 5.7 FT, MODERATE 6.2 FT, MAJOR 6.9 FT
MHHW CATEGORIES - MINOR 1.2 FT, MODERATE 1.7 FT, MAJOR 2.4 FT
FOR NGVD
POINT LOOKOUT NY
MLLW CATEGORIES - MINOR 5.8 FT, MODERATE 6.8 FT, MAJOR 7.8 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 2.1 FT, MAJOR 3.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/02 PM 5.7/ 6.2 1.0/ 1.5 0.9/ 1.4 4 MINOR
13/03 AM 4.7/ 5.2 0.0/ 0.5 0.6/ 1.1 4 NONE
13/03 PM 5.1/ 5.6 0.4/ 0.9 0.5/ 1.0 3 NONE
EAST ROCKAWAY NY
MLLW CATEGORIES - MINOR 6.0 FT, MODERATE 7.0 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 2.0 FT, MAJOR 3.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/02 PM 5.9/ 6.4 0.9/ 1.4 0.9/ 1.4 2 MINOR
13/03 AM 4.7/ 5.2 -0.2/ 0.2 0.5/ 1.0 1 NONE
13/03 PM 5.2/ 5.7 0.2/ 0.8 0.4/ 0.9 1 NONE
LINDENHURST NY
MLLW CATEGORIES - MINOR 3.1 FT, MODERATE 3.6 FT, MAJOR 4.1 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/04 PM 2.5/ 3.0 1.0/ 1.5 1.1/ 1.6 2 NONE
13/05 AM 1.8/ 2.2 0.2/ 0.8 0.6/ 1.1 1 NONE
13/05 PM 1.9/ 2.3 0.4/ 0.9 0.5/ 1.0 1 NONE
&&
$$
NJZ106-108-NYZ074-122000-
/O.NEW.KOKX.CF.S.0028.171012T1700Z-171012T2000Z/
EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)-
400 AM EDT THU OCT 12 2017
...WATER LEVELS APPROACHING OR JUST TOUCHING MINOR COASTAL
FLOOD BENCHMARKS THIS AFTERNOON...
AN EASTERLY FLOW WILL RESULT IN 1 TO 1 1/2 FEET OF SURGE.
THIS WILL RESULT IN WATER LEVELS APPROACHING OR JUST REACHING
MINOR COASTAL FLOOD BENCHMARKS THIS AFTERNOON AROUND HIGH TIDE.
ISOLATED FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR
BASEMENTS IS POSSIBLE. THERE IS NO SIGNIFICANT THREAT TO LIFE
AND ANY IMPACT ON PROPERTY IS EXPECTED TO BE MINIMAL.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
BERGEN POINT NY
MLLW CATEGORIES - MINOR 7.2 FT, MODERATE 8.5 FT, MAJOR 9.6 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 3.0 FT, MAJOR 4.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/02 PM 6.9/ 7.4 1.4/ 1.9 1.2/ 1.7 1 NONE
13/03 AM 5.7/ 6.2 0.2/ 0.7 0.6/ 1.1 1 NONE
13/04 PM 6.1/ 6.6 0.6/ 1.1 0.5/ 1.0 1 NONE
THE BATTERY NYC
MLLW CATEGORIES - MINOR 7.2 FT, MODERATE 8.5 FT, MAJOR 9.6 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 3.5 FT, MAJOR 4.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/02 PM 6.6/ 7.1 1.6/ 2.0 1.4/ 1.9 1 NONE
13/03 AM 5.2/ 5.7 0.2/ 0.7 0.6/ 1.1 1 NONE
13/04 PM 5.5/ 6.0 0.5/ 1.0 0.4/ 0.9 1 NONE
&&
$$2 follow-up statements
328
WHUS41 KOKX 121319
CFWOKX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
919 AM EDT THU OCT 12 2017
...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE THIS
AFTERNOON...
NYZ075-178-179-122000-
/O.CON.KOKX.CF.Y.0023.171012T1700Z-171012T2000Z/
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
919 AM EDT THU OCT 12 2017
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 1 PM TO 4 PM EDT
THIS AFTERNOON...
* LOCATIONS...COASTLINES ALONG THE SOUTHERN BACK BAYS OF WESTERN
LONG ISLAND AND THE ATLANTIC OCEAN BEACHFRONT.
* TIDAL DEPARTURE...1 1/2 TO 2 FEET ABOVE ASTRONOMICAL TIDES.
* TIMING...AROUND THE TIMES OF HIGH TIDE.
* COASTAL FLOOD IMPACTS...THERE IS A LOW THREAT OF PROPERTY
DAMAGE. SHALLOW FLOODING IS EXPECTED IN THE MOST VULNERABLE
LOCATIONS NEAR THE WATERFRONT AND SHORELINE. EXPECT AROUND 1
TO 2 FEET OF INUNDATION ABOVE GROUND LEVEL IN LOW LYING,
VULNERABLE AREAS. SOME ROADS AND LOW LYING PROPERTY INCLUDING
PARKING LOTS, PARKS, LAWNS AND HOMES/BUSINESSES WITH BASEMENTS
NEAR THE WATERFRONT WILL EXPERIENCE SHALLOW FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
THE BATTERY NYC
MLLW CATEGORIES - MINOR 7.2 FT, MODERATE 8.5 FT, MAJOR 9.6 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 3.5 FT, MAJOR 4.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/02 PM 6.6/ 7.1 1.6/ 2.0 1.4/ 1.9 1 NONE
13/03 AM 5.2/ 5.7 0.2/ 0.7 0.6/ 1.1 1 NONE
13/04 PM 5.5/ 6.0 0.5/ 1.0 0.4/ 0.9 1 NONE
14/04 AM 5.0/ 5.5 0.0/ 0.5 0.2/ 0.8 1 NONE
JAMAICA BAY NY
MLLW CATEGORIES - MINOR 7.5 FT, MODERATE 8.2 FT, MAJOR 9.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.3 FT, MAJOR 3.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/03 PM 7.2/ 7.7 1.3/ 1.8 0.9/ 1.4 2 NONE
13/03 AM 6.1/ 6.6 0.2/ 0.7 0.6/ 1.1 1 NONE
13/04 PM 6.6/ 7.1 0.7/ 1.1 0.5/ 1.0 1 NONE
14/04 AM 5.9/ 6.4 0.0/ 0.5 0.2/ 0.8 1 NONE
ROCKAWAY INLET NY
MLLW CATEGORIES - MINOR 7.3 FT, MODERATE 8.3 FT, MAJOR 9.3 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.8 FT, MAJOR 3.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/02 PM 6.9/ 7.4 1.3/ 1.8 1.2/ 1.7 3 NONE
13/03 AM 5.5/ 6.0 -0.2/ 0.3 0.5/ 1.0 3 NONE
13/03 PM 6.0/ 6.5 0.4/ 0.9 0.4/ 0.9 2-3 NONE
14/04 AM 5.4/ 5.9 -0.2/ 0.2 0.2/ 0.8 2 NONE
FREEPORT NY
MLLW CATEGORIES - MINOR 5.7 FT, MODERATE 6.2 FT, MAJOR 6.9 FT
MHHW CATEGORIES - MINOR 1.2 FT, MODERATE 1.7 FT, MAJOR 2.4 FT
FOR NGVD - SUBTRACT 1.2 FT FROM MLLW VALUES
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/03 PM 5.5/ 6.0 1.0/ 1.5 2.0/ 2.5 2 MINOR
13/03 AM 3.6/ 4.1 -1.0/-0.5 0.6/ 1.1 1 NONE
13/04 PM 3.9/ 4.4 -0.7/-0.2 0.5/ 1.0 1 NONE
14/04 AM 3.6/ 4.1 -1.0/-0.5 0.5/ 1.0 1 NONE
POINT LOOKOUT NY
MLLW CATEGORIES - MINOR 5.8 FT, MODERATE 6.8 FT, MAJOR 7.8 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 2.1 FT, MAJOR 3.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/02 PM 5.7/ 6.2 1.0/ 1.5 0.9/ 1.4 4 MINOR
13/03 AM 4.7/ 5.2 0.0/ 0.5 0.6/ 1.1 4 NONE
13/03 PM 5.1/ 5.6 0.4/ 0.9 0.5/ 1.0 3 NONE
14/04 AM 4.6/ 5.1 -0.2/ 0.3 0.4/ 0.9 3 NONE
EAST ROCKAWAY NY
MLLW CATEGORIES - MINOR 6.0 FT, MODERATE 7.0 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 2.0 FT, MAJOR 3.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/02 PM 5.9/ 6.4 0.9/ 1.4 0.9/ 1.4 2 MINOR
13/03 AM 4.7/ 5.2 -0.2/ 0.2 0.5/ 1.0 1 NONE
13/03 PM 5.2/ 5.7 0.2/ 0.8 0.4/ 0.9 1 NONE
14/04 AM 4.7/ 5.2 -0.3/ 0.2 0.2/ 0.8 1 NONE
LINDENHURST NY
MLLW CATEGORIES - MINOR 3.1 FT, MODERATE 3.6 FT, MAJOR 4.1 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/04 PM 2.5/ 3.0 1.0/ 1.5 1.1/ 1.6 2 NONE
13/05 AM 1.8/ 2.2 0.2/ 0.8 0.6/ 1.1 1 NONE
13/05 PM 1.9/ 2.3 0.4/ 0.9 0.5/ 1.0 1 NONE
14/06 AM 1.7/ 2.2 0.2/ 0.7 0.4/ 0.9 1 NONE
&&
$$
NJZ106-108-NYZ074-122000-
/O.CON.KOKX.CF.S.0028.171012T1700Z-171012T2000Z/
EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)-
919 AM EDT THU OCT 12 2017
...WATER LEVELS APPROACHING OR JUST TOUCHING MINOR COASTAL
FLOOD BENCHMARKS THIS AFTERNOON...
AN EASTERLY FLOW WILL RESULT IN 1 TO 1 1/2 FEET OF SURGE.
THIS WILL RESULT IN WATER LEVELS APPROACHING OR JUST REACHING
MINOR COASTAL FLOOD BENCHMARKS THIS AFTERNOON AROUND HIGH TIDE.
ISOLATED FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR
BASEMENTS IS POSSIBLE. THERE IS NO SIGNIFICANT THREAT TO LIFE
AND ANY IMPACT ON PROPERTY IS EXPECTED TO BE MINIMAL.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
BERGEN POINT NY
MLLW CATEGORIES - MINOR 7.2 FT, MODERATE 8.5 FT, MAJOR 9.6 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 3.0 FT, MAJOR 4.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/02 PM 6.9/ 7.4 1.4/ 1.9 1.2/ 1.7 1 NONE
13/03 AM 5.7/ 6.2 0.2/ 0.7 0.6/ 1.1 1 NONE
13/04 PM 6.1/ 6.6 0.6/ 1.1 0.5/ 1.0 1 NONE
14/04 AM 5.4/ 5.9 -0.2/ 0.3 0.2/ 0.8 1 NONE
THE BATTERY NYC
MLLW CATEGORIES - MINOR 7.2 FT, MODERATE 8.5 FT, MAJOR 9.6 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 3.5 FT, MAJOR 4.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
12/02 PM 6.6/ 7.1 1.6/ 2.0 1.4/ 1.9 1 NONE
13/03 AM 5.2/ 5.7 0.2/ 0.7 0.6/ 1.1 1 NONE
13/04 PM 5.5/ 6.0 0.5/ 1.0 0.4/ 0.9 1 NONE
14/04 AM 5.0/ 5.5 0.0/ 0.5 0.2/ 0.8 1 NONE
&&
$$688 WHUS41 KOKX 121958 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 358 PM EDT THU OCT 12 2017 ...COASTAL FLOOD HAZARDS EXPIRING... NYZ075-178-179-122100- /O.EXP.KOKX.CF.Y.0023.000000T0000Z-171012T2000Z/ KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 358 PM EDT THU OCT 12 2017 ...COASTAL FLOOD ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... HIGH TIDE HAS PASSED, THEREFORE THE COASTAL FLOOD ADVISORY IS EXPIRING. $$ NJZ106-108-NYZ074-122100- /O.EXP.KOKX.CF.S.0028.000000T0000Z-171012T2000Z/ EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)- 358 PM EDT THU OCT 12 2017 ...COASTAL FLOOD STATEMENT WILL EXPIRE AT 4 PM... $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Oct 12, 3:43 AM EDT, 17 minutes earlier.
Area forecast discussion, Oct 12, 3:43 AM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service New York NY
343 AM EDT Thu Oct 12 2017
.SYNOPSIS...
High pressure builds across New England today, tonight and
Friday. A weak surface trough develops along the Middle
Atlantic coast Friday night into Saturday afternoon before
dissipating Saturday night. A cold front approaches from the
west Sunday, then crosses the area Sunday night and early
Monday. High pressure then builds in Monday afternoon through
Wednesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Upper level shortwave passes, giving way to building ridge as the
day progresses. Any lingering showers will come to an end early this
morning as drier air settles southward. Lingering clouds in the
morning will give way to an increasing amount of sunshine, with
lower cloud coverage across southern Connecticut, and partial
clearing around NYC metro this afternoon.
A gusty and persistent easterly wind will keep temperatures from
rising into the 70s. A mos blend followed with 60s across the region
today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Upper level ridge builds, and sfc high moves off the New England
coast during this time frame. Easterly winds continue but lighten.
Generally clear skies across southern CT, and partly cloudy
skies across NYC metro will allow temperatures to fall into the
40s and lower 50s. A few upper 30s are possible across the
interior.
Patchy frost is possible across interior sheltered valleys, although
not captured much in gridded database.
As mentioned, ridge remains in place, and subsidence should result
in dry conditions all areas. The only exception would be portions of
NE NJ late in the day where models hint at a few showers approaching
from the southwest. However, with this ridge in place and lack of any
discernible lift, or WAA, feel any showers would be isolated late in
the day, if they occur at all.
Temps remain right around normal, mainly due to persistent onshore
flow.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
The region will be under the influence of an anomalous upper level
ridge/anticyclone over the southeastern states Friday night through
Sunday morning. A weak inverted trough is progged by several models
to set up along the Middle Atlantic coast late Friday night into
Saturday morning. The GFS, GEFS, CMC, and NAM all show a chance for
light showers during this time with some low level warm advection.
However, the ECMWF is much less defined with this feature leading to
a much lower chance at light showers. Surface high pressure will
still be located just offshore, and even some of the wetter models
indicate the high ridging into the region, which could serve to
limit showers. Have decided to cap PoPs off at around 30 percent due
to continued uncertainty with during this time frame.
The weak surface trough dissipates late Saturday into Saturday
night. Warm advection will continue ahead of an approaching cold
front from the west, especially into Sunday. Upper level heights
will also begin falling as the ridging weakens and upper shortwave
trough approaches. Sunday should be dry as there is no organized
lift over the region with the best support well to the north and
west. The shortwave lifts into southeast Canada, which will help
send the cold front into the area Sunday night. The best lift and
overall moisture continue to be focused to the north, so do not
expect anything more than a few showers along the cold front. There
are some timing differences among the models with the cold front,
but a general consensus has the front offshore by Monday morning.
Temperatures this weekend will be 10-15 degrees above normal. High
pressure and dry conditions return behind the front and will remain
in control through the middle of the week. This will mark a more
seasonable airmass with temperatures in the 40s at night and
temperatures in the 60s during the day from Monday night into
Tuesday.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
Weakening low pressure moves south of the region tonight. High
pressure builds in from the north late Thursday.
VFR for much of the TAF period. Light rain/showers continue to
move across the area terminals but should come to an end by
10z-12z.
ENE-NE winds around 10 kt increase to 15-20 kt with gusts to 25
kt.
.OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
.Friday-Saturday...MVFR conditions possible along the coast at
night in showers, otherwise VFR.
.Sunday...VFR, then chance of late day/evening showers with MVFR
conditions mainly NW of the NYC metros. SW winds G25KT.
.Monday...Chc early AM showers with MVFR, otherwise VFR. NW
winds G20KT.
&&
.MARINE...
Gusty east flow prevails, and SCA remains in effect for today across
all waters. By tonight, the high draws somewhat closer as it builds
across New England. Winds look to diminish just enough so that the
SCA threat ends across western non ocean waters, and eventually
eastern LI sound and eastern bays.
On the ocean, the winds likely diminish just under 25 kts as
well sometime tonight and Friday, but seas will remain rough
per latest wave watch III and near shore wave prediction models.
As such, will extend the SCA through Friday.
A relaxing pressure gradient Friday night into Saturday will bring
sub-SCA winds to all waters. A cold front approaches from the west
Sunday into Sunday night. Southerly winds will increase with the
best chance at gusts around 25 kt on the ocean Sunday night. The
cold front moves offshore on Monday with winds weakening below SCA
levels, with gusts peaking around 20 kt. Ocean seas are likely to
stay at or above 5 ft from Friday night through Monday.
&&
.HYDROLOGY...
No hydrologic issues expected.
&&
.TIDES/COASTAL FLOODING...
Based on latest model analysis, along with latest trends, will issue
a coastal flood advisory for the locations along the western back
bays of Long Island around this afternoon's high tide. This will
include Kings, southern Queens and southern Nassau county. Around
Raritan bay, will issue a coastal flood statement as minor coastal
flood benchmarks will be approached or touched. Generally 1 1/2 to 2
ft of surge is needed to reach minor flood levels.
Do not expect any coastal flood issues across the Long Island Sound
and eastern LI.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Coastal Flood Advisory from 1 PM to 4 PM EDT this afternoon
for NYZ075-178-179.
NJ...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ335-
338-345.
Small Craft Advisory until midnight EDT tonight for ANZ330-340.
Small Craft Advisory until 6 PM EDT Friday for ANZ350-353-355.
&&
SYNOPSIS...DS/PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...DS
AVIATION...CB
MARINE...DS/PW
HYDROLOGY...DS/PW
TIDES/COASTAL FLOODING...PWHazardous weather outlook, Oct 11, 4:00 PM EDT, 12 hours before
Hazardous Weather Outlook National Weather Service New York NY 400 PM EDT Wed Oct 11 2017 ANZ353-355-122000- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 400 PM EDT Wed Oct 11 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. A few wind gusts up to 35 kt are possible late. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few wind gusts up to 35 kt are possible early Thursday morning. Otherwise, no hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-122000- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm-Northern Fairfield- Northern New Haven-Northern Middlesex-Northern New London- Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London-Western Passaic-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 400 PM EDT Wed Oct 11 2017 This Hazardous Weather Outlook is for Atlantic coastal waters, southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 4:00 AM EDT | Coastal Flood Advisory | OKX | Kings, Nassau, Queens | 12 hr |
Nearby
Coastal Flood Statements in New Jersey, 2017Coastal Flood Statements in New York, 2017Every coastal flood statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.